Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cortisone injections and Hiv-Positive people
Oct 9, 2011

I had a few small KS lesions 15 years ago. Chemo and Laser. Started HIV meds. No Ks for 6 years until Doc put me on a drug holiday and KS returned. Two quarter-sized lesions. Laser lesions. Started Reyataz, Norvir and Truvada. Last 9 years VL undetectable and CD4s between 1450 and 2100. Four months ago I had 4 injections of cortisone into scar tissue after lipo. Two months after the cortisone injections KS returned quickly in two week period. Forty(40) lesions on my legs and arms. My Doc said the cortisone must have gotten into my Bloodstream and the Norvir must have extended its shelflife. And in the meantime it wiped out my immune system enough that the KS went nuts. New labs are good. VL undetectable. CD4s 2050! CT scan negative. Lesions started to fade half with my immune system improving. But with so many I started chemo(Navelbine). I am having lots of pain after the first Chemo. I read that Norvir can increase the effects of Chemo just like it increased the effects of Cortisone. My Oncologist doesn't seem to know much about HIV Meds and chemo. Do you know any Oncologists in Southern California who have experience with KS treatment??? It seems that I am alone with this KS Dilemma. According to what I read few people suffer from KS these days. Especially with my Lab numbers. And thus oncologists don't see it. Thanks for any help.

Response from Dr. Holodniy

I don't. Although I don't know where you are located, I might start with the UCLA HIV Care Program.



Previous
not on meds, pregnant with undetectable viralload
Next
Gero Hütter

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement